Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 189, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 13, 2019, 1:46 AM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 44 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2019, 1:46 AM CDT (06:46 UTC)
- Expired
- Aug 13, 2019, 2:30 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 1:50 AM CDT | TSTM WND DMG | 2 Sse Dardenne Prairie, MO | LARGE TREE UPROOTED IN YARD, WITH LIMBS OF OTHER TREES SNAPPED. |
| Aug 13, 1:50 AM CDT | TSTM WND DMG | Weldon Spring, MO | LARGE TREE DOWNED FROM WIND. |
| Aug 13, 1:50 AM CDT | TSTM WND DMG | Weldon Spring, MO | MULTIPLE 6 INCH TREE LIMBS DOWN. |
| Aug 13, 1:51 AM CDT | TSTM WND DMG | 2 Wnw Weldon Spring, MO | LARGE TREE LIMB DOWN. TIME ESTIMATED FROM RADAR. |
| Aug 13, 1:54 AM CDT | TSTM WND DMG | 1 Ese Dardenne Prairie, MO | SEVERAL LARGE TREE LIMBS DOWN AROUND THE AREA. REPORT SUGGESTED IT WAS STRAIGHT-LINE WIND WITH PEA TO DIME SIZE HAIL THAT FELL FOR A COUPLE OF MINUTES. REPORT SUBMITTED VIA SOCIAL MEDIA. |
| Aug 13, 1:57 AM CDT | TSTM WND GST 58 | 4 S Weldon Spring, MO | KSUS. |
| Aug 13, 2:00 AM CDT | TSTM WND DMG | 1 E Maryland Heights, MO | MEDIA RELAYED REPORT OF A LARGE TREE DOWN ON POWER LINES AND BLOCKING RULE AVE NORTH OF AMELING ROAD. THE TREE WAS ORIGINALLY BLOCKING ACCESS TO THE SUBDIVISION NORTH OF AMELING ROAD, BUT CURRENT STATUS IS UNKNOWN. TIME OF OCCURRENCE IS ESTIMATED BY RADAR. REP |
| Aug 13, 2:00 AM CDT | TSTM WND DMG | 1 Ssw Saint Peters, MO | SEVERAL TREE LIMBS DOWN AROUND THE PARK CHARLES SUBDIVISION IN ST. PETERS. REPORT SUBMITTED VIA SOCIAL MEDA. |
| Aug 13, 2:00 AM CDT | TSTM WND DMG | 1 Wnw Weldon Spring, MO | SEVERAL LIMBS REPORTED DOWN IN THE WALNUT CREEK SUBDIVISION IN OFALLON. REPORT SUBMITTED VIA SOCIAL MEDIA. TIME OF OCCURRENCE IS ESTIMATED. |
| Aug 13, 2:00 AM CDT | TSTM WND DMG | 1 W Saint Peters, MO | TWO 6 INCH DIAMETER BRANCHES DOWN BY WIND. |
| Aug 13, 2:10 AM CDT | TSTM WND DMG | Glendale, MO | PUBLIC REPORT OF SEVERAL BRANCHES DOWN AND ESTIMATED 50-60 MPH WINDS. REPORT WAS RECEIVED LATE AND UNCERTAIN ON ACTUAL TIMING OF INCIDENT. TIME IS ESTIMATED BY RADAR. |
| Aug 13, 2:10 AM CDT | HAIL 0.7 | 2 Sw Cottleville, MO | ALSO REPORTED SMALL LIMBS DOWN. |
| Aug 13, 2:25 AM CDT | TSTM WND DMG | 1 Ese O'Fallon, MO | TWO TREES DOWN AT HIGHWAY K & FEISE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 12 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 6.8 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2221 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 19.6
The text
As transmitted.
908
WUUS53 KLSX 130646
SVRLSX
MOC183-189-130730-
/O.NEW.KLSX.SV.W.0189.190813T0646Z-190813T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
146 AM CDT Tue Aug 13 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Central St. Charles County in east central Missouri...
Central St. Louis County in east central Missouri...
* Until 230 AM CDT.
* At 146 AM CDT, a severe thunderstorm was located over Wentzville,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
St. Louis, O'Fallon, St. Charles, St. Peters, Florissant,
Chesterfield, Wildwood, University City, Ballwin, Kirkwood,
Maryland Heights, Hazelwood, Webster Groves, Ferguson, Manchester,
Creve Coeur, Overland, Clayton, Jennings and Lake St. Louis.
This includes the following highways...
Interstate 44 in Missouri near exit 277.
Interstate 70 in Missouri between exits 216 and 231.
This also includes First Missouri State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3870 9026 3865 9030 3854 9033 3866 9086
3885 9071 3887 9024
TIME...MOT...LOC 0646Z 279DEG 39KT 3880 9085
HAIL...0.75IN
WIND...60MPH
$$
Gosselin2 follow-up statements
471
WWUS53 KLSX 130708
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
208 AM CDT Tue Aug 13 2019
MOC183-189-130730-
/O.CON.KLSX.SV.W.0189.000000T0000Z-190813T0730Z/
St. Charles MO-St. Louis MO-
208 AM CDT Tue Aug 13 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR CENTRAL ST. CHARLES AND CENTRAL ST. LOUIS COUNTIES...
At 208 AM CDT, a severe thunderstorm was located over Harvester,
moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
St. Louis, St. Charles, St. Peters, Florissant, Chesterfield,
Wildwood, University City, Ballwin, Kirkwood, Maryland Heights,
Hazelwood, Webster Groves, Ferguson, Manchester, Creve Coeur,
Overland, Clayton, Jennings, St. Ann and Crestwood.
This also includes First Missouri State Capitol Historic Site.
This includes the following highways...
Interstate 44 in Missouri near exit 277.
Interstate 70 in Missouri between exits 222 and 231.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
St Louis.
&&
LAT...LON 3870 9026 3865 9030 3854 9033 3862 9067
3882 9062 3887 9024
TIME...MOT...LOC 0708Z 279DEG 39KT 3876 9055
HAIL...0.75IN
WIND...60MPH
$$
Gosselin529
WWUS53 KLSX 130722
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
222 AM CDT Tue Aug 13 2019
MOC183-189-130732-
/O.EXP.KLSX.SV.W.0189.000000T0000Z-190813T0730Z/
St. Charles MO-St. Louis MO-
222 AM CDT Tue Aug 13 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. CHARLES AND
CENTRAL ST. LOUIS COUNTIES WILL EXPIRE AT 230 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 3870 9026 3865 9030 3854 9033 3862 9067
3882 9062 3887 9024
TIME...MOT...LOC 0722Z 279DEG 39KT 3874 9036
$$
GosselinWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 12:15 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 13, 12:15 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1215 AM CDT Tue Aug 13 2019 .SHORT TERM... (Through Late Tuesday Night) Issued at 248 PM CDT Mon Aug 12 2019 Not a lot of changes from the update earlier this afternoon. A leading MCV continues to move east out of the region. A surface low over SW IA is expected to move east this afternoon and evening with a cold front pushing south through the area through tonight. This system will be a focus for thunderstorm development, mainly this evening. As mentioned before, have increased PoPs for NE portions of the CWA as model guidance trends suggest these areas have a better chance for seeing thunderstorms than previous cycles. However, this is still a somewhat conditional threat, which is why PoPs have not been raised higher. Models still suggest a 700mb temp of 12C or higher for most of the warm sector. This is usually warm enough mid level temps to prevent any storm development. However, the boundary layer is somewhat unusually warm for both temps and dewpoints. This results in MLCAPE of 4000+ J/kg and a much weaker CAP than is generally thought. Any storms that develop may become severe with wind as the primary threat, but large hail will also be a threat earlier on. The front, and effective front, should be just south of the CWA by 12z Tues. A few lingering storms will be possible across southern portions of the CWA into the morning hours. The remainder of Tues should be dry and cooler than today. Still, with ample insolation expected, have trended toward the warmer guidance. Tilly .LONG TERM... (Wednesday through Next Monday) Issued at 318 PM CDT Mon Aug 12 2019 The upper ridge over the southern U.S. will continue to build west through Tues. Over the CWA, the pattern will switch to NW flow with cooler weather expected through Thurs. Heights begin rising Fri and continue through the weekend. Have therefore trended temps warmer for Fri through the weekend. Chances for precip through the remainder of the week are somewhat limited. While the threat is not zero, have kept PoPs on the low side as track of individual s/w are uncertain at this time. Tilly && .AVIATION... (For the 06z TAFs through 06z Tuesday Night) Issued at 1208 AM CDT Tue Aug 13 2019 Showers and thunderstorms will move southward early in the period ahead of a cold front that will move southeast across the area between 06-12Z. These thunderstorms will affect KCOU through 07Z, but the remaining terminals are expected to remain dry. Otherwise some low clouds with mainly low VFR or possibly high MVFR ceilings will move into the terminals late tonight and on Tuesday, but then clear out late of Tuesday afternoon and Tuesday evening. Winds will turn out of the northwest behind the front. SPECIFICS FOR KSTL: Mainly dry and VFR conditions are expected during the period. A cold front will move through the terminals late tonight, and low VFR or high MVFR ceilings will move into the terminal behind it. Winds will turn out of the northwest behind the front. Britt && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 12, 10:32 PM CDT, 3 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1032 PM CDT Mon Aug 12 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-140345- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 1032 PM CDT Mon Aug 12 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are likely into the overnight hours, mainly across south central Illinois. Damaging winds are the primary threat along with a tornado or two and large hail. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance for thunderstorms across southeast Missouri and southern Illinois Tuesday morning. The chance for thunderstorms returns to the region Thursday night through Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight. Britt
In the hours before
Special weather statement, Aug 12, 8:01 PM CDT, 5 hours 45 minutes before
Special Weather Statement
National Weather Service St Louis MO
801 PM CDT Mon Aug 12 2019
MOZ036-051-052-130145-
Montgomery MO-Pike MO-Lincoln MO-
801 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LINCOLN...
NORTHEASTERN MONTGOMERY COUNTIES IN EAST CENTRAL MISSOURI AND
SOUTHERN PIKE COUNTIES IN NORTHEASTERN MISSOURI UNTIL 845 PM CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm near
Buell, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Davis, Eolia, Buell, New Hartford, Silex, Middletown, Paynesville,
Whiteside, Cave, Olney and New Hope.
This also includes Cuivre River State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3902 9084 3902 9145 3915 9147 3914 9141
3921 9142 3929 9088
TIME...MOT...LOC 0101Z 265DEG 24KT 3912 9137
CarneyLocal storm report, Aug 12, 9:10 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST TROY 38.98N 90.98W
08/12/2019 E60 MPH LINCOLN MO NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTS 60 MPH WIND
GUST IN TROY MO.
&&
KANOFSKYLocal storm report, Aug 12, 9:11 PM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
911 PM CDT MON AUG 12 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM TSTM WND GST TROY 38.98N 90.98W
08/12/2019 E60 MPH LINCOLN MO NWS EMPLOYEE
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
TROY. CORRECTED TIME OF REPORT. RETIRED NWS
EMPLOYEE REPORTS 60 MPH WIND GUST IN TROY
MO.
&&
KANOFSKYSpecial weather statement, Aug 12, 10:23 PM CDT, 3 hours 23 minutes before
Special Weather Statement
National Weather Service St Louis MO
1023 PM CDT Mon Aug 12 2019
ILZ098-100-MOZ061-063-130400-
Calhoun IL-Madison IL-St. Louis MO-St. Charles MO-
1023 PM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN AND
SOUTHWESTERN MADISON COUNTIES IN SOUTHWESTERN ILLINOIS...NORTHEASTERN
ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL
MISSOURI UNTIL 1100 PM CDT...
At 1021 PM CDT, Doppler radar was tracking a strong thunderstorm near
Orchard Farms, moving east at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
St. Louis, St. Charles, St. Peters, Florissant, Granite City, Alton,
Maryland Heights, Hazelwood, Collinsville, Edwardsville, Ferguson,
Godfrey, Jennings, St. Ann, Glen Carbon, Bridgeton, Bellefontaine
Neighbors, Wood River, Troy and Bethalto.
This includes the following highways...
Interstate 55 in Illinois between exits 23 and 30.
Interstate 70 in Missouri between exits 224 and 231.
This also includes Confluence State Park, First Missouri State
Capitol Historic Site, and Horseshoe Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 300 AM CDT for southwestern
Illinois.
LAT...LON 3866 8988 3866 9006 3869 9020 3872 9021
3873 9021 3875 9018 3877 9017 3877 9018
3875 9019 3870 9027 3878 9061 3895 9056
3893 9032 3892 9031 3893 9027 3889 8982
TIME...MOT...LOC 0321Z 280DEG 33KT 3886 9049
CarneySpecial weather statement, Aug 13, 12:27 AM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service St Louis MO
1227 AM CDT Tue Aug 13 2019
MOZ050-051-060-130615-
Montgomery MO-Warren MO-Callaway MO-
1227 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY...
NORTHEASTERN CALLAWAY AND WEST CENTRAL WARREN COUNTIES UNTIL 115 AM
CDT...
At 1227 AM CDT, Doppler radar was tracking a strong thunderstorm near
Fulton, moving east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fulton, New Florence, Williamsburg, Mineola, Big Spring, High Hill,
Rhineland, Kingdom City, McKittrick, Danville, Americus and Reform.
This includes Interstate 70 in Missouri between exits 148 and 179.
This also includes Graham Cave State Park.
LAT...LON 3895 9135 3870 9139 3871 9140 3871 9148
3870 9150 3881 9198 3895 9200
TIME...MOT...LOC 0527Z 277DEG 27KT 3888 9190
GosselinSpecial weather statement, Aug 13, 12:58 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service St Louis MO
1258 AM CDT Tue Aug 13 2019
MOZ051-052-060-061-130645-
Montgomery MO-St. Charles MO-Lincoln MO-Warren MO-
1258 AM CDT Tue Aug 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. CHARLES...
SOUTHWESTERN LINCOLN...CENTRAL MONTGOMERY AND WARREN COUNTIES UNTIL
145 AM CDT...
At 1258 AM CDT, Doppler radar was tracking a strong thunderstorm near
Big Spring, moving east at 30 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Wentzville, Lake St. Louis, Troy, Warrenton, Wright City, Montgomery
City, St. Paul, Moscow Mills, New Florence, Jonesburg, Truesdale,
Hawk Point, Innsbrook, New Melle, Bellflower, Josephville, Buell, Big
Spring, Flint Hill and Foristell.
This includes Interstate 70 in Missouri between exits 175 and 212.
LAT...LON 3876 9156 3904 9148 3902 9100 3886 9075
3867 9083
TIME...MOT...LOC 0558Z 277DEG 27KT 3884 9147
GosselinThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 8:01 PM CDT | Special Weather Statement | LSX | Lincoln | 44 min |
| Aug 12, 8:22 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 38 min |
| Aug 12, 8:55 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 50 min |
| Aug 12, 9:25 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 28 min |
| Aug 13, 12:27 AM CDT | Special Weather Statement | LSX | Callaway, Montgomery | 48 min |
| Aug 13, 12:58 AM CDT | Special Weather Statement | LSX | Montgomery, Warren | 47 min |
| Aug 13, 1:19 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 41 min |
| Aug 13, 2:18 AM CDT | Special Weather Statement | LSX | City of Saint Louis | 42 min |
| Aug 13, 3:15 AM CDT | Special Weather Statement | LSX | Crawford | 60 min |
| Aug 13, 3:25 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 50 min |
| Aug 13, 3:56 AM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Washington | 36 min |
| Aug 13, 5:03 AM CDT | Special Weather Statement | LSX | Sainte Genevieve | 42 min |
| Aug 13, 5:36 AM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Louis, City of Saint Louis | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.